doi: 10.3934/dcdsb.2020344

Codimension one and two bifurcations in Cattaneo-Christov heat flux model

1. 

School of Mathematics and Physics, China University of Geosciences, Wuhan, Hubei 430074, China, Zhejiang Institute, China University of Geosciences, Hangzhou, Zhejiang 311305, China

2. 

College of Mechanical Engineering, Beijing University of Technology, Beijing, 100124, China

3. 

Mathematical Institute, University of Oxford, Oxford OX2 6GG, England

4. 

Faculty of Mathematics and Mechanics, St. Petersburg State University, Peterhof, St. Petersburg, Russia, Faculty of Information Technology, University of Jyväskylä, Jyväskylä, Finland

* Corresponding author: weizhouchao@163.com

Received  May 2020 Revised  October 2020 Published  November 2020

Fund Project: The first author is supported by National Natural Science Foundation of China (Grant No. 11772306), Zhejiang Provincial Natural Science Foundation of China under Grant (No.LY20A020001), and the Fundamental Research Funds for the Central Universities, China University of Geosciences (CUGGC05). The second author is supported by National Natural Science Foundation of China (Grant No. 11832002). The last author is supported by the Russian Leading Scientific School (Center of Excellence) program (2624.2020.1)

Layek and Pati (Phys. Lett. A, 2017) studied a nonlinear system of five coupled equations, which describe thermal relaxation in Rayleigh-Benard convection of a Boussinesq fluid layer, heated from below. Here we return to that paper and use techniques from dynamical systems theory to analyse the codimension-one Hopf bifurcation and codimension-two double-zero Bogdanov-Takens bifurcation. We determine the stability of the bifurcating limit cycle, and produce an unfolding of the normal form for codimension-two bifurcation for the Layek and Pati's model.

Citation: Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020344
References:
[1]

F. A. CarrilloF. Verduzco and J. Delgado, Analysis of the Takens-Bogdanov bifurcation on m-parameter ized vector fields, International Journal of Bifurcation and Chaos, 20 (2010), 995-1005.  doi: 10.1142/S0218127410026277.  Google Scholar

[2]

C. C. Daumann and P. C. Rech, Hyperchaos in convection with the Cattaneo-Christov heat-flux model, European Physical Journal B: Condensed Matter and Complex Systems, 92 (2019), 1-5. Google Scholar

[3]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields, Springer, New York. 1983. doi: 10.1007/978-1-4612-1140-2.  Google Scholar

[4]

Yu. A. Kuznetsov, Numerical normalization techniques for all codim 2 bifurcations of equilibria in ODE's, SIAM Journal on Numerical Analysis, 36 (1999), 1104-1124.  doi: 10.1137/S0036142998335005.  Google Scholar

[5]

Yu. A. Kuznetsov, Elements of Applied Bifurcation Theory, 3rd Edition, Springer, New York, 2004. doi: 10.1007/978-1-4757-3978-7.  Google Scholar

[6]

G. C. Layek and N. C. Pati, Bifurcations and chaos in convection taking non-Fourier heat-flux, Physics Letters A, 381 (2017), 3568-3575.  doi: 10.1016/j.physleta.2017.09.020.  Google Scholar

[7]

E. N. Lorenz, Deterministic nonperiodic flow, Journal of the Atmospheric Sciences, 20 (1963), 130-141.  doi: 10.1175/1520-0469(1963)020<0130:DNF>2.0.CO;2.  Google Scholar

[8]

E. N. Lorenz, Irregularity: A fundamental property of the atmosphere, Tellus A: Dynamic Meteorology and Oceanography, 36 (1984), 98-110.  doi: 10.3402/tellusa.v36i2.11473.  Google Scholar

[9]

S. Moon, J. M. Seo, B.-S. Han, J. Park and J.-J. Baik, A physically extended Lorenz system, Chaos, 29 (2019), 063129. doi: 10.1063/1.5095466.  Google Scholar

[10]

L. Stenflo, Generalized Lorenz equations for acoustic-gravity waves in the atmosphere, Physica Scripta, 53 (1996), 83-84.  doi: 10.1088/0031-8949/53/1/015.  Google Scholar

[11]

J. SotomayorL. F. Mello and D. D. C. Braga, Bifurcation analysis of the Watt governor system, Computational and Applied Mathematics, 26 (2007), 19-44.  doi: 10.1590/S0101-82052007000100002.  Google Scholar

[12]

Z. Wei and W. Zhang, Hidden hyperchaotic attractors in a modified Lorenz-Stenflo system with only one stable equilibrium, International Journal of Bifurcation and Chaos, 24 (2014), 1450127, 14 pp. doi: 10.1142/S0218127414501272.  Google Scholar

show all references

References:
[1]

F. A. CarrilloF. Verduzco and J. Delgado, Analysis of the Takens-Bogdanov bifurcation on m-parameter ized vector fields, International Journal of Bifurcation and Chaos, 20 (2010), 995-1005.  doi: 10.1142/S0218127410026277.  Google Scholar

[2]

C. C. Daumann and P. C. Rech, Hyperchaos in convection with the Cattaneo-Christov heat-flux model, European Physical Journal B: Condensed Matter and Complex Systems, 92 (2019), 1-5. Google Scholar

[3]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields, Springer, New York. 1983. doi: 10.1007/978-1-4612-1140-2.  Google Scholar

[4]

Yu. A. Kuznetsov, Numerical normalization techniques for all codim 2 bifurcations of equilibria in ODE's, SIAM Journal on Numerical Analysis, 36 (1999), 1104-1124.  doi: 10.1137/S0036142998335005.  Google Scholar

[5]

Yu. A. Kuznetsov, Elements of Applied Bifurcation Theory, 3rd Edition, Springer, New York, 2004. doi: 10.1007/978-1-4757-3978-7.  Google Scholar

[6]

G. C. Layek and N. C. Pati, Bifurcations and chaos in convection taking non-Fourier heat-flux, Physics Letters A, 381 (2017), 3568-3575.  doi: 10.1016/j.physleta.2017.09.020.  Google Scholar

[7]

E. N. Lorenz, Deterministic nonperiodic flow, Journal of the Atmospheric Sciences, 20 (1963), 130-141.  doi: 10.1175/1520-0469(1963)020<0130:DNF>2.0.CO;2.  Google Scholar

[8]

E. N. Lorenz, Irregularity: A fundamental property of the atmosphere, Tellus A: Dynamic Meteorology and Oceanography, 36 (1984), 98-110.  doi: 10.3402/tellusa.v36i2.11473.  Google Scholar

[9]

S. Moon, J. M. Seo, B.-S. Han, J. Park and J.-J. Baik, A physically extended Lorenz system, Chaos, 29 (2019), 063129. doi: 10.1063/1.5095466.  Google Scholar

[10]

L. Stenflo, Generalized Lorenz equations for acoustic-gravity waves in the atmosphere, Physica Scripta, 53 (1996), 83-84.  doi: 10.1088/0031-8949/53/1/015.  Google Scholar

[11]

J. SotomayorL. F. Mello and D. D. C. Braga, Bifurcation analysis of the Watt governor system, Computational and Applied Mathematics, 26 (2007), 19-44.  doi: 10.1590/S0101-82052007000100002.  Google Scholar

[12]

Z. Wei and W. Zhang, Hidden hyperchaotic attractors in a modified Lorenz-Stenflo system with only one stable equilibrium, International Journal of Bifurcation and Chaos, 24 (2014), 1450127, 14 pp. doi: 10.1142/S0218127414501272.  Google Scholar

Figure 1.  When $ \sigma = 10, r = 28, \delta = 15, b = 3 $ and initial condition is $ (5.1, 6.2, 7.3, 8.4, 9.5) $, chaotic attractors are shown and corresponding Lyapunov exponents are (0.9263, -0.0000, -11.8503, -14.3371, -14.7389): (a) X-Y-Z space; (b) Z-P-W space
Figure 2.  (a) Let $ (\sigma, b) = (10, 8/3) $. The equilibrium $ O $ of system (1) is asymptotically stable in the green region; the equilibria $ E_{1,2} $ of system (1) is asymptotically stable in the yellow region
Figure 3.  First Lyapunov coefficient $ l_1 $ will be negative for $ \sigma = 10, b = 8/3, 0<\delta <10/11 $
Figure 4.  Stable periodic orbit near $ O $ of system (1) from Hopf bifurcation with parameter values $ (\sigma, b, r, \delta) = (10, 8/3, 0.53, 0.5) $, and initial values $ (0.002, 0.002, 0.001, 0.02, 0.001) $ : (a) stable periodic orbit; (b) time series of state variables
Figure 5.  Stable periodic orbit near $ E_1 $ of system (1) from Hopf bifurcation with parameter values $ (\sigma, b, r, \delta) = (10, 8/3, 4.92, 0.5) $, and initial values $ (1.65, 1.6, 9, -6.5, 2.6) $: (a) stable periodic orbit; (b) time series of state variables
Figure 6.  Stable periodic orbit near $ E_1 $ of system (1) from Hopf bifurcation with parameter values $ (\sigma, b, r, \delta) = (10, 8/3, 6.638712, 1.5268) $, and initial values $ (2.33,2.46,10.41,-10.90,9.59) $ : (a) stable periodic orbit; (b) time series of state variables
Figure 7.  Bogdanov-Takens bifurcation of system (25)
[1]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[2]

Yangjian Sun, Changjian Liu. The Poincaré bifurcation of a SD oscillator. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1565-1577. doi: 10.3934/dcdsb.2020173

[3]

Susmita Sadhu. Complex oscillatory patterns near singular Hopf bifurcation in a two-timescale ecosystem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020342

[4]

Kerioui Nadjah, Abdelouahab Mohammed Salah. Stability and Hopf bifurcation of the coexistence equilibrium for a differential-algebraic biological economic system with predator harvesting. Electronic Research Archive, 2021, 29 (1) : 1641-1660. doi: 10.3934/era.2020084

[5]

Xianyong Chen, Weihua Jiang. Multiple spatiotemporal coexistence states and Turing-Hopf bifurcation in a Lotka-Volterra competition system with nonlocal delays. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021013

[6]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[7]

Chihiro Aida, Chao-Nien Chen, Kousuke Kuto, Hirokazu Ninomiya. Bifurcation from infinity with applications to reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3031-3055. doi: 10.3934/dcds.2020053

[8]

Kuo-Chih Hung, Shin-Hwa Wang. Classification and evolution of bifurcation curves for a porous-medium combustion problem with large activation energy. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020281

[9]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[10]

Huanhuan Tian, Maoan Han. Limit cycle bifurcations of piecewise smooth near-Hamiltonian systems with a switching curve. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020368

[11]

Yi-Long Luo, Yangjun Ma. Low Mach number limit for the compressible inertial Qian-Sheng model of liquid crystals: Convergence for classical solutions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 921-966. doi: 10.3934/dcds.2020304

[12]

Björn Augner, Dieter Bothe. The fast-sorption and fast-surface-reaction limit of a heterogeneous catalysis model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 533-574. doi: 10.3934/dcdss.2020406

[13]

Yujuan Li, Huaifu Wang, Peipei Zhou, Guoshuang Zhang. Some properties of the cycle decomposition of WG-NLFSR. Advances in Mathematics of Communications, 2021, 15 (1) : 155-165. doi: 10.3934/amc.2020050

[14]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[15]

Wenxiong Chen, Congming Li, Shijie Qi. A Hopf lemma and regularity for fractional $ p $-Laplacians. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3235-3252. doi: 10.3934/dcds.2020034

[16]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[17]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[18]

Hai-Liang Li, Tong Yang, Mingying Zhong. Diffusion limit of the Vlasov-Poisson-Boltzmann system. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021003

[19]

Hideki Murakawa. Fast reaction limit of reaction-diffusion systems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1047-1062. doi: 10.3934/dcdss.2020405

[20]

Sishu Shankar Muni, Robert I. McLachlan, David J. W. Simpson. Homoclinic tangencies with infinitely many asymptotically stable single-round periodic solutions. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021010

2019 Impact Factor: 1.27

Article outline

Figures and Tables

[Back to Top]